I take 5mg Abilify. I have been in remission for about 4 years since onset. Abilify is great but I just feel I want to try something else perhaps Latuda because its about to release in the UK and I was wondering if the switch is worth it… I have gained weight and i don’t know if Abilify is the culprit because it didn’t initially cause the gain I gained two years after starting the med.
I am kind of in the same situation as you. I am doing fairly well with Risperdal but there other physical issues I am having with it, including a lot of weight gain. Trying out new meds is a crapshoot - it may work or it may worsen your condition. If weight gain is your only issue with Abilify, and it is manageable I would be cautious switching over to Latuda. Latuda is a drug I am wanting to try as well - but there are too many unknowns with venturing off and trying a new med. I would have a serious discussion with your doctor, this is what I am going to do
I have an appointment soon so I will discuss with my GP.
I am on 400mg amisulpride (Solian) which I am doing well on. But there is a side effect I don’t like. So a few months ago I switched to haloperidol, but that made things worse, I felt dead and numb on it and my voices didn’t subside. So I had to go back on Solian, and feel better now, despite the side effect I don’t like. Its all trial and error, and you have to weigh the efficacy of the meds against the side effects. Best to speak to your doctor about it.
I am even contemplating to come off the med, at least for a while just to see if it’s the med causing the problem but I know this is dangerous. I will talk to my GP first though. I have an appointment on 24 June.
Its worth a try in my opinion. I took Abilify for a short while and it made me very restless. It felt like i had to move/walk around or change position while sitting down. It drove me crazy so I changed meds. You always can try a new med then if its not working out you can always go back on your old meds. It can take time to find a medicine that works great for the patient. I am currently on Geodon and I don’t believe I have any bad side effects. Third time was the charm for me, from Risperdal to Abilify now Geodon.
It’s a psychiatric drug,if abilify improve your mental health enough it isn’t worth the change,if it doesn’t improve mental health enough,you might want to change it…